Thunderstorm Wind, Tillman
- When
- August 22, 2:30 PM CST
- Where
- Tillman County, 4 mi E of Davidson
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 34.240, -99.010
Several power poles blown down.
Numerous thunderstorms developed along an outflow boundary, producing hail, strong wind gusts, and isolated flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Numerous thunderstorms developed along an outflow boundary, producing hail, strong wind gusts, and isolated flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 22, 2:07 PM CST, 23 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 307 PM CDT Thu Aug 22 2019 .DISCUSSION... Scattered to numerous showers and thunderstorms have recently develop across parts of western north Texas. Temperatures have climbed well into 90s across this area including parts of southern Oklahoma. The stronger cores this afternoon will have the potential to produce strong/damaging winds and heavy rainfall. The storms have generally formed near a surface boundary that extends into southwest and central Oklahoma. Therefore, in the short term, it appears the southern part of the Marginal Risk area has a better chance of experiencing severe storms. The convection along the boundary this afternoon will mainly dissipate this evening. A shortwave trough extends from southwest Kansas into southern Nebraska. This feature is expected to move slowly east and south through Friday. Some showers and storms have develop over northwestern Oklahoma this afternoon, but have mainly moved into Kansas. A few models suggest more development will occur mainly over north central and central Oklahoma later this evening as low level winds increase. Not total sure this will happen at least across north central/central Oklahoma. However, north central Oklahoma is somewhat vulnerable to flooding, especially if widespraed showers and storms develop. PW values remain rather high and storms will be rather efficient rain producers. A trough currently moving across parts of Idaho and Montana will continue east and south through the first half of the weekend. Thunderstorms should form along the higher terrain Friday afternoon and evening and impact at least northern and western Oklahoma Friday night into Saturday morning. Additional showers and storms should form late Saturday into Sunday as the shortwave trough move across the central and southern Plains. Mainly dry weather is expected for the second half of Sunday into much of Monday. On Monday, very hot and humid conditions are likely, especially southern Oklahoma and north Texas. Heat headlines may be required. A cold front is expected to move across the area late Monday into Tuesday. This will bring another chance of rain and obviously cooler temperatures. A stronger cold front is expected around Thursday of next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 87 70 87 / 50 50 40 50 Hobart OK 72 94 70 92 / 40 40 50 50 Wichita Falls TX 75 94 72 94 / 30 30 40 40 Gage OK 68 92 65 89 / 30 20 60 50 Ponca City OK 70 85 68 82 / 60 40 50 40 Durant OK 73 89 73 91 / 30 40 40 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 1208 PM CDT Thu Aug 22 2019 OKZ004>048-050>052-TXZ083>090-231130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1208 PM CDT Thu Aug 22 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered to numerous thunderstorms are expected this afternoon and evening. Isolated strong to severe thunderstorms are possible with the primary hazard being damaging wind gusts. Thunderstorms will also produce locally heavy rainfall that could result in some flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Scattered to numerous thunderstorms are expected to continue on Friday and Saturday. Isolated strong thunderstorms are possible with the primary hazard being gusty winds. Heavy rainfall that could lead to localized flooding is also possible. The chance for thunderstorms returns late Monday into Tuesday of next week. .Heat... Afternoon heat indices of 100 to 110 degrees will possible once again next Sunday and Monday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 212 PM CDT Thu Aug 22 2019 TXZ083>085-221945- Foard TX-Wilbarger TX-Hardeman TX- 212 PM CDT Thu Aug 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard...southwestern Wilbarger and southeastern Hardeman Counties Until 245 PM CDT... AT 208 PM CDT, a strong thunderstorm was located 5 miles west of Thalia, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Locations impacted include... Crowell, Margaret, Thalia, Lockett and Rayland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3385 9965 3401 9975 3423 9940 3397 9925 TIME...MOT...LOC 1908Z 242DEG 20KT 3397 9963 WR
The Altus AFB radar (KFDR), 14 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
5 hail, 3 thunderstorm wind, 1 flash flood, 1 flood. Local standard time, as filed.
Several power poles blown down.
Tree damage across southern part of town. Power also out in many areas.
Estimated gust.
Road washed out at the intersection of 44TH and Ripley as well as just east of intersection of Ripley and 32ND street.
Water rescue performed between 3520 and 3540 on E 900 road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851341, 851342, 851343, 851344, 851345, 851346, 851347, 851348, 851349, 851350.